Texas, 2023Winter Storm and Cold in Texas, January 30 to 31, 2023
January 30 to 31, 2023 · NWS FWD · 32 events in 25 counties and zones
Warm/moist air rising above a sub-freezing arctic airmass generated freezing rain and sleet across much of North and Central Texas during the last few days of January through February 2nd. This was a complex event with several rounds of freezing drizzle, sleet, and freezing rain.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 45
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm/moist air rising above a sub-freezing arctic airmass generated freezing rain and sleet across much of North and Central Texas during the last few days of January through February 2nd. This was a complex event with several rounds of freezing drizzle, sleet, and freezing rain. The largest impacts occurred Feb 1-2 due to freezing rain; discussed in more detail in the February 2023 StormData summary. Significant travel impacts occurred across many locations including the DFW Metroplex. For this entire event, sleet up to 1.5 inches was reported and ice accumulations up to 0.5 were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 30, 11:41 AM CST, 19 minutes earlier.
Area forecast discussion, Jan 30, 11:41 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1141 AM CST Mon Jan 30 2023
...New Aviation...
.SHORT TERM... /Issued 306 AM CST Mon Jan 30 2023/
Update:
/Today Through Tuesday/
We'll see a couple of strong shortwave disturbances ejecting
northeast from the subtropical branch of the split flow jet
stream. These successive shortwaves will originate from the
Eastern equatorial Pacific Ocean, then race northeast across
Mexico and impact the North-Central Texas area, as well as the
Southern Plains. Usually this wouldn't be anything to write home
about, however, a shallow arctic airmass approximately 2.5-3 kft
is already in place at the surface with sub-freezing temperatures
between the mid 20s to lower 30s. A significant "warm nose" was
centered around 825mb-850mb with temperatures around 10 deg C (or
around 50 degrees F) above the shallow, but dense and chilly
arctic airmass.
Our first of several disturbances will likely act upon the
current dry atmospheric column and be "primer" to help moisture
and cool down the atmospheric column above the arctic frontal
inversion near the surface. As we progress through the morning
hours into this afternoon, light rain showers will initially mix
with melting sleep for some spotty and light freezing rain or
drizzle through the evening commute forthcoming this evening. With
ground temps continuing to fall and subfreezing temperatures in
place, elevated surfaces such as bridges/overpasses will initially
be the first to ice up and become slick for those commuting thanks
to no ground below touching these surfaces to keep them above
freezing. Meanwhile, steeper mid level lapse rates, extremely low,
secondary freezing levels, and 200-400 J/KG of MUCAPE across
eastern Central Texas may be enough to result in a few strong to
marginally severe storms across the Lower Brazos and Trinity River
Valley for strong updrafts in the 850mb-700mb layer for some hail
to fall across these areas. Meanwhile the further north/northwest
you go, the arctic air will be slightly deeper and cold atmospheric
column. The combination of strong ascent, elevated instability y
above the arctic air, some convective "bursts" of sleet may overtake
the spotty light freezing rain and create some slushy travel concerns
and slick highways and roads.
It wont' be precipitating the entire time, but trying to define
these brief, quiet windows of dry weather is about near impossible.
Another mid level impulse within the southern branch of the
westerlies upstream over Mexico will impact the forecast areas
beginning late Tuesday morning and continuing off/on through
Tuesday night. After a frigid start in the 20s to mid 30s (eastern
Central TX), very little diurnal warm up is expected with much of
North Texas lucky to reach near or at freezing for the afternoon
high. Slightly warmer high temperatures in the mid 30s is expected
across Central and East Texas with persistent cloud cover and
periods of rain mixing with, or changing over to sleet.
Bottom line: Upwards to 0.75-1.5 inches of water equivalent or a
mixture with rain will occur during this 36-48 hour period. I
recommend that if you don't have to be on the roads, then
discipline yourself to wait it out in a warm home, vehicle,
business, or any shelter from the chilly weather outside. Of
course, if you have to be outside and head for work or go to
school, be sure to allow extra time and to take it cautiously and
slow. The Winter Storm Watch that was out for all but our far
southeastern counties was upgrade to a Winter Storm Warning for
ALL of North and Central Texas for the sake of simplicity the
possible widespread travel impacts that are expected to evolve
with time Monday night through Tuesday afternoon and evening. It
doesn't take much ice or melted sleet that refreezes at night to
cause very slick and hazardous travel conditions...even on the
more well-traveled roads, highways, and interstates. Stay safe out
there folks! Old man Winter isn't done with us just yet as we
move ever so closer to Valentines Day and then early Spring.
05/Marty
&&
.LONG TERM... /Issued 438 AM CST Mon Jan 30 2023/
/Tuesday Night Through the Upcoming Weekend/
With accumulations of ice (and some sleet) already in place, a
subsequent round of wintry precipitation Tuesday night into
Wednesday will only worsen conditions. Near steady temperatures
Tuesday night will demonstrate a slow decline with the entire
region at or below freezing by daybreak Wednesday. The gradient of
surface temperatures, along with a steady increase in the depth of
the sub-freezing air from southeast to northwest, will result in
a grab bag of precipitation types. Rain will transition to a
mixture of rain and freezing rain in our southeast with freezing
rain dominating the population centers along the I-35 corridor.
Sleet will accompany the freezing rain with the potential for all
frozen precipitation in our northwest early Wednesday. With
multiple days of surface cooling and ice/sleet already on the
ground, a much greater portion of this precipitation will
accumulate. The overnight period Tuesday night into Wednesday
could yield additional ice amounts near 1/4 inch where freezing
rain dominates; this is significant icing, which would result in
treacherous driving conditions. While this axis of greatest
impacts to travel may be adjusted with future forecasts, it is
expected to include the Dallas/Fort Worth Metroplex.
Waves of precipitation will continue throughout the day Wednesday.
The intensity of the precipitation may reduce the proportion that
accumulates while also imparting some heat to the surface layer,
which would otherwise struggle to warm. Pockets of moderate to
heavy rainfall may actually melt some of our ice. Even with these
processes, daytime temperatures will still be very cold,
potentially remaining below freezing where ice accumulations are
the greatest. The high temperature forecast continues to trend
colder, with 30s across nearly the entire region, but even that
may be too optimistic. But for much of the region, a slowly
warming boundary layer should shift the freezing rain line to
northwest over the course of the day.
Negligible advection and additional precipitation from the warmer
cloud layer may prevent temperatures from dropping Wednesday
night, reducing the extent of any additional wintry precipitation
into Thursday morning. Temperatures across the Big Country and our
northwestern zones may still be governed by lingering ice, and a
non-zero potential for additional freezing rain will exist. The
current forecast package will keep the weather grids all rain, but
this will continue to assessed as the impacts of the preceding
rounds are better understood. A final round of showers late
Thursday will bring an end to our multi-day event as the parent
cyclone transits the region. The sunshine will then return, with
temperatures climbing back above normal for the first weekend of
February.
25
&&
.AVIATION... /NEW/
/18Z TAFs/
Light freezing drizzle and pockets of light freezing rain have
developed across North and Central Texas with low MVFR and IFR
cigs still socked in across the area. This will continue
throughout the afternoon, with another round of freezing rain
arriving from the west sometime between 20-23Z. Occasional bursts
of sleet will be possible with this round of precipitation until
it exits the region early this evening.
Patchy light freezing rain or freezing drizzle may stick around
tonight and might eventually need to be added to the TAF.
However, given its patchy nature, it was excluded for now.
Another round of freezing rain is expected to arrive tomorrow
morning. The current TAF advertises a 14Z arrival; however, it
could arrive as early as 11-12Z. Freezing rain and occasional
sleet are expected to persist for much of the day tomorrow. There
could be occasional breaks in precipitation across D10; however,
confidence in when these might occur is very low at this time.
Barnes
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 31 28 31 29 37 / 30 30 100 80 90
Waco 33 31 34 30 37 / 40 50 100 90 90
Paris 32 28 33 30 37 / 40 50 90 70 90
Denton 30 25 29 25 36 / 30 30 100 70 90
McKinney 31 27 31 27 37 / 40 30 100 80 90
Dallas 32 29 33 30 37 / 40 30 100 80 90
Terrell 33 29 32 30 38 / 40 50 100 90 90
Corsicana 33 29 34 31 40 / 40 60 100 90 90
Temple 32 29 34 30 37 / 30 50 80 90 90
Mineral Wells 27 24 29 25 35 / 20 30 80 80 90
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 AM CST Wednesday for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Jan 30, 4:49 AM CST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
449 AM CST Mon Jan 30 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
449 AM CST Mon Jan 30 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Freezing rain and some sleet will impact much of the region today.
Road conditions will worsen tonight with additional wintry
precipitation.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Additional rounds of freezing rain and sleet are expected Tuesday and
Wednesday. Ice accumulation will result in significant impacts to
travel.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
30 winter storm, 1 cold/wind chill, 1 winter weather. Local standard time, as filed.
Winter Storm, Denton
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
A trained spotter measured half an inch of sleet on roads approximately 4 miles south of Denton. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the southeast part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads.
Winter Storm, Jack
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Law enforcement reported a quarter of an inch of ice on Highway 281 near Peek Rd, about 12 miles north of Bryson. Sleet totals across the county ranged up to 0.5 during this time frame.
Winter Storm, Parker
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- Social Media
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
A social media photo indicated half an inch of sleet about 1 mile west of Weatherford. Sleet totals across the county ranged up to 1 inch.
Winter Storm, Denton
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Broadcast media reported one inch of sleet on an untraveled road near the Robson Ranch subdivision of Denton County, about 2 miles northwest of Argyle, TX. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the southeast part of the county. On the morning of January 30th, freezing drizzle impacted the county resulting in icy conditions along I-35 that made travel challenging. Many car crashes were reported on the 30th and 31st due to icy roads.
Winter Storm, Fannin
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Emergency management reported one inch of sleet accumulation in the Bonham area, and that roads were deteriorating rapidly. Sleet totals across the county ranged up to 1.5 inches.
Winter Storm, Denton
- When
- January 30, 12:00 PM CST to 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- Public
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
A public report indicated 1.3 inches of sleet near Shady Shores. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the southeast part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads.
Winter Storm, Tarrant
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Half an inch of sleet was reported near Haltom City, TX. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the northeast part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads.
Winter Storm, Tarrant
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 34 indirect
- Reported by
- Public
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A public report indicated 0.8 inch of sleet near Dalworthington Gardens in Tarrant County. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the northeast part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported d. One man was killed in a crash in Arlington, and 25 were transported to local hospitals due to other car accidents. Another 9 people were transported due to falls on ice.
Winter Storm, Tarrant
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A National Weather Service employee measured 0.7 inch of sleet about 2 miles west-northwest of Watauga, TX. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the northeast part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads.
Winter Storm, Tarrant
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
The official observation for DFW Airport indicated 1.3 inches of sleet. Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the northeast part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads.
Winter Storm, Ellis
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Public
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
A public report indicated 0.5 inch of sleet about 3 miles southwest of Ovilla, TX. Sleet totals across the county ranged up to 0.5 inches.
Winter Storm, Parker
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- Public
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
A public report indicated one inch of sleet in Millsap, TX. Sleet totals across the county ranged up to 1 inch.
Winter Storm, Wise
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- Public
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch.
Winter Storm, Dallas
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1.3 inches with the highest totals reported in the northwest part of the county. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads.
Winter Storm, Collin
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Collin forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch. Some freezing rain was also reported with totals less than 0.10 during this timeframe. Many car crashes were reported due to icy roads. Local media reported at least a dozen vehicles were involved in a crash in Plano on the afternoon of the 31st., and 2 people were transported to the hospital.
Winter Storm, Grayson
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- Public
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch with the highest accumulations in the east.
Winter Storm, Lamar
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Public
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch.
Winter Storm, Delta
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- Public
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch.
Winter Storm, Hopkins
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Public
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch.
Winter Storm, Hunt
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Hunt forecast zone
- Reported by
- Public
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch.
Winter Storm, Rains
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Rains forecast zone
- Reported by
- Public
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 1 inch.
Winter Storm, Montague
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Public
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.75 during this time frame.
Winter Storm, Cooke
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- Public
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.75 during this time frame.
Winter Storm, Palo Pinto
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Public
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.75 during this time frame.
Winter Storm, Erath
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Erath forecast zone
- Reported by
- Public
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.75 during this time frame.
Winter Storm, Hood
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- Public
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.5 during this time frame.
Winter Storm, Somervell
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Reported by
- Public
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.5 during this time frame.
Winter Storm, Johnson
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Public
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.5 during this time frame.
Winter Storm, Kaufman
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Public
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.5 during this time frame.
Winter Storm, Van Zandt
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Public
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Sleet totals across the county ranged up to 0.5 during this time frame.
Cold/Wind Chill, Tarrant
- When
- January 30, 12:00 PM CST to January 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Injuries
- 8 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Local first responders reported 8 calls for hypothermia patients. Five were in serious condition.
Winter Weather, Navarro
- When
- January 31, 4:00 PM CST to 11:00 PM CST
- Where
- Navarro forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
A state trooper was seriously injured on I-45 in Navarro County when another car slid into him on an icy part of the highway. Up to about 0.25 of sleet had fallen.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Texas, January 30 to 31, 20234 deaths · 3 events
- Winter Storm in Texas, January 30 to 31, 20231 death · 9 events
- Winter Weather in Texas, January 30, 20231 death · 4 events
- Winter Storm and Winter Weather in Kentucky, January 30 to 31, 20237 injured · 22 events
- Ice Storm in Tennessee, January 30 to 31, 2023$85,000 · 5 events
- Winter Storm and Winter Weather in Indiana, January 30 to 31, 20234 injured · 6 events
- Winter Storm and Winter Weather in Missouri, January 30 to 31, 20233 injured · 11 events
- Extreme Cold in South Dakota, January 30, 202320 events
- Ice Storm and Winter Storm in Tennessee, January 30 to 31, 202320 events
- Winter Storm and Winter Weather in Illinois, January 30 to 31, 202317 events
- Winter Storm in Oklahoma, January 30 to 31, 202314 events
- Extreme Cold and Cold in Michigan, January 30 to 31, 202313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1075585, 1075586, 1075696, 1075697, 1075700, 1075729, 1075736, 1075739, 1076416, 1076417, 1076418, 1076419, 1078368, 1078369, 1078370, 1078371, 1078372, 1078373, 1078374, 1078375, 1078376, 1078377, 1078378, 1078379, 1078380, 1078381, 1078382, 1078383, 1078384, 1078385, 1078392, 1078391.